Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

Computing irreducible representations of supersolvable groups over small finite fields


Authors: A. Omrani and A. Shokrollahi
Journal: Math. Comp. 66 (1997), 779-786
MSC (1991): Primary 20C15, 11R34, 20D15, 11T99
DOI: https://doi.org/10.1090/S0025-5718-97-00839-9
MathSciNet review: 1408377
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We present an algorithm to compute a full set of irreducible representations of a supersolvable group $G$ over a finite field $K$, ${\text {\rm char}} K\nmid |G|$, which is not assumed to be a splitting field of $G$. The main subroutines of our algorithm are a modification of the algorithm of Baum and Clausen (Math. Comp. 63 (1994), 351-359) to obtain information on algebraically conjugate representations, and an effective version of Speiser's generalization of Hilbert's Theorem 90 stating that $H^{1}({\text {\rm Gal}}(L/K), {\text {\rm GL}}(n,L))$ vanishes for all $n\ge 1$.


References [Enhancements On Off] (What's this?)

  • 1. U. Baum and M. Clausen, Computing irreducible representations of supersolvable groups, Math. Comp. 63 (1994), 351- 359. MR 94i:20029
  • 2. U. Baum and M. Clausen, Fast Fourier Transforms, BI-Wissenschaftsverlag, Mannheim, 1993. MR 96i:68001
  • 3. B. Huppert, Endliche Gruppen I, Springer Verlag, Heidelberg, 1967. MR 37:302
  • 4. B. Huppert and N. Blackburn, Finite Groups II, Springer Verlag, New York, 1982. MR 84i:20001a
  • 5. M. Schönert et al., GAP - Groups, Algorithms, and Programming, Lehrstuhl D für Mathematik, Rheinisch Westfälische Technische Hochschule, Aachen, Germany, fourth edition, 1994.
  • 6. J.P. Serre, Local Fields, Springer Verlag, New York, 1979. MR 82e:12016
  • 7. A. Speiser, Zahlentheoretische Sätze aus der Gruppentheorie, Math. Zeit. 5 (1919), 1-6.

Similar Articles

Retrieve articles in Mathematics of Computation of the American Mathematical Society with MSC (1991): 20C15, 11R34, 20D15, 11T99

Retrieve articles in all journals with MSC (1991): 20C15, 11R34, 20D15, 11T99


Additional Information

A. Omrani
Affiliation: Institut für Informatik, Römerstraße 164, 53121 Bonn, Germany
Email: amin@cs.bonn.edu

A. Shokrollahi
Affiliation: Institut für Informatik, Römerstraße 164, 53121 Bonn, Germany
Address at time of publication: International Computer Science Institute, 1947 Center Street, Berkeley, California 94704–1198
Email: amin@icsi.berkeley.edu

DOI: https://doi.org/10.1090/S0025-5718-97-00839-9
Keywords: Computational representation theory, Galois cohomology, $p$-groups, finite fields.
Received by editor(s): May 23, 1995
Received by editor(s) in revised form: November 10, 1995, and May 1, 1996
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society